Skip to main content

Möbius characterization of hemispheres

Abstract

In this paper we generalize the Möbius characterization of metric spheres as obtained in Foertsch and Schroeder [4] to a corresponding Möbius characterization of metric hemispheres.

This is a preview of subscription content, access via your institution.

References

  1. Th. Foertsch, A. Lytchak, and V. Schroeder, Nonpositive curvature and the Ptolemy inequality, Int. Math. Res. Not. IMRN 2007, 15 pp.

  2. Foertsch Th., Schroeder V.: Hyperbolicity, CAT(−1)-spaces and the Ptolemy Inequality. Math. Ann. 350, 339–356 (2011)

    MathSciNet  MATH  Article  Google Scholar 

  3. Foertsch Th., Schroeder V.: Group actions on geodesic Ptolemy spaces. Trans. Amer. Math. Soc. 363, 2891–2906 (2011)

    MathSciNet  MATH  Article  Google Scholar 

  4. Th. Foertsch and V. Schroeder, Metric Möbius Geometry and the Characterization of Spheres, to appear in Manuscripta Math.

  5. Th. Foertsch and V. Schroeder, Ptolemy Circles and Ptolemy Segments, Archiv der Mathematik, to appear.

  6. Hitzelberger P., Lytchak A.: Spaces with many affine functions Proc. AMS 135, 2263–2271 (2007)

    MathSciNet  MATH  Article  Google Scholar 

  7. Schoenberg I.J.: A remark on M. M. Day’s characterization of inner-product spaces and a conjecture of L. M. Blumenthal. Proc. Amer. Math. Soc. 3, 961–964 (1952)

    MathSciNet  MATH  Google Scholar 

Download references

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Thomas Foertsch.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Foertsch, T., Schroeder, V. Möbius characterization of hemispheres. Arch. Math. 99, 81–89 (2012). https://doi.org/10.1007/s00013-012-0399-6

Download citation

  • Received:

  • Published:

  • Issue Date:

  • DOI: https://doi.org/10.1007/s00013-012-0399-6

Keywords

  • Banach Space
  • Open Subset
  • Interior Point
  • Half Space
  • Triangle Inequality